I have had 2 rounds of chemo with fludarabine since my diagnosis. Can't have it again because it damaged my lungs last time. What is my onc likely to use next, and will it be harder than fludarabine?? My GP phoned me yesterday to tell me that my neutrophil count was very low. I know this can be a sign of leukemia because the bone marrow produces immature white cells in this disease, which leaves less room for mature white cells in the blood. I also know that neutropenia can have other causes. I haven't had chemo for a year. Is it possible that chemo is responsible for my nertropenia?
If your last chemotherapy is already a year ago, the neutropenia is not caused by this. It may be secondary to the disease itself, as the marrow is not producing enough cells.
You should go back to your oncologist for further evaluation and management. A bone marrow biopsy may be needed. Also, you need to discuss treatment regimen as there are many chemotherapeutic drugs that can be used for CLL.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.